MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that there was a plasma leakage.It is unknown when this event occurred, whether the product was changed out, or if there was any effect on the patient or results of the surgery.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 3, 2021.  a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information received indicates that, the event occurred during cardiopulmonary bypass, there was no delay in the procedure, the product was not changed out and the surgery was completed successfully with 5-10 cc of blood loss.In order to mitigate or resolve the problem, they mopped up the foam in the floor.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H6 (identification of evaluation codes 4114, 4210, 4315).Type of investigation: 4114 - device not returned.Investigation findings: 4210 - leakage/seal.Investigation conclusions: 4315 - cause not established.Significant evaluation has been conducted to determine the potential cause of the reported events and there has been multiple laboratory tests and evaluations.An exact cause of the plasma leakage could not be determined at this time.An engineering investigation and a capa have been initiated and is currently working to determine a root cause.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key12424556
Report Number1124841-2021-00211
Device Sequence Number4633910
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberNOT AVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/19/2021
Supplement Date Received by Manufacturer09/13/2021
10/18/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/30/2021
10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1